Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 30, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 30, 2021, 6:41 PM EDT for Collier County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 6:41 PM EDT (22:41 UTC)
Expired
Aug 30, 2021, 7:30 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Hail
0.50 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS82 KMFL 302241
SPSMFL

Special Weather Statement
National Weather Service Miami FL
641 PM EDT Mon Aug 30 2021
 
FLZ066-070-302330-
Hendry FL-Inland Collier County FL-
641 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Collier and
southern Hendry Counties through 730 PM EDT...

At 641 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Hendry
Correctional, or 8 miles southeast of Ave Maria, moving northwest at
30 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch 
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Felda, Orangetree, Hendry
Correctional, Big Cypress Seminole Reservation, Big Corkscrew Island,
Big Cypress National Preserve, Corkscrew Swamp Sanctuary, Sunniland,
Bunker Hill, Miles City, Deep Lake and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2651 8156
      2666 8127 2625 8089 2598 8128 2632 8171
TIME...MOT...LOC 2241Z 132DEG 25KT 2628 8131 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:54 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 30, 2:54 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
254 PM EDT Mon Aug 30 2021

...A Few Strong Storms Possible Tuesday Eastern Areas...
...Wetter Pattern Possible Late Week into This Weekend...

.SHORT TERM (This Afternoon through Tuesday)...

High pressure over the Western Atlantic waters will weaken and shift
southward into the Bahamas, as Ida is forecast by NHC to move
northeast into the Tennessee Valley from the Gulf coast states.
This will allow for the steering flow to swing from a easterly
wind flow today to more of a south southwest flow on Tuesday.

This will allow for the isolated to scattered showers over the east
coast metro areas early this afternoon to shift westward into
interior and west coast metro areas and increase to scattered to
numerous coverage by late this afternoon into early this evening.
The activity should then dissipate late this evening and remain
mostly dry for the overnight hours today, as some Saharan Air mass
over the Northwest Caribbean Sea works across South Florida on the
southerly wind flow.

The Saharan Air mass will then move on into the Atlantic waters on
Tuesday on the south to southwest wind flow as deeper moisture works
into the area. This will allow for the the highest POPs to be around
the Lake Okeechobee the northeast areas. However, rest of South
Florida can still see isolated to scattered POPs on Tuesday.

The short range models still keep the 500 mb temperatures over South
Florida round -7C which is colder then the average 500 mb
temperatures for this time of year which is -6C. Therefore, a few of
the storms on Tuesday afternoon could again be strong with frequent
lighting strikes, gusty winds, and locally heavy rainfall especially
where the sea breezes collide over the eastern areas of South
Florida.

Lows tonight will be in the 70s across South Florida. Highs on
Tuesday will be in the lower to mid 90s except mid 90s over the
eastern interior areas. Heat Indices on Tuesday will be in the 100
to 105 degrees over most areas.

.LONG TERM...

Tuesday Night through Monday:

Ida should undergo extratropical transition while progressing from
the Southern Appalachians towards New England. As the broader trough
advances towards the Eastern Seaboard this will displace ridging
across our area towards the south with time. As a result the
steering flow will gradually become south to southwest through late
week, with a dominant Gulf Breeze evolving each afternoon. Thus the
better focus for afternoon and evening shower and storm development
shifts towards the interior and east coast areas. A general uptick
in rain chances is expected towards mid week, with more widespread
coverage possible for the weekend into early next week. However
there remains some uncertainty owing to differences in the
deterministic guidance and their ensembles. The 30.12z
deterministic GFS (with some ensemble support) is supportive of a
wetter solution, as it carves out an upper low to our north and
retrogrades it across the Gulf of Mexico into early next week.
This scenario would allow deep southerly flow to evolve across the
region with efficient moisture transport from the Caribbean Sea.
This scenario when combined with a stalled front to our north
would support heavy rain potential late in the extended period.
Conversely the 30.12z ECMWF solution handles the upper level
details/phasing with Ida's remnants rather differently suggesting
a more progressive mid-level trough pushing east of our area by
early next week. In fact it even shows the possibility of a front
pushing near or through our area. While I'm not quite sold on that
solution just yet, the main point to emphasize here is that there
remain differences in the evolution of the large scale pattern
which must be resolved. Given the range of possible solutions
will stay the course with PoPs from the National Blend of Models
until things become a little clearer. So while we're moving
forward with a consensus solution for now, be aware of potential
forecast changes for this weekend into next week; including the
potential for wet and stormy pattern to evolve. Keep up with
forecast changes. Otherwise seasonal temperatures should prevail,
with daily variations dependent upon the amount of cloud cover and
convection experienced on any given day.

&&

.AVIATION(18Z TAFS)...

VFR conditions will prevail throughout the forecast period.
Scattered showers and thunderstorms will continue to develop along
the sea breezes and push towards the interior and west as the
afternoon progresses. Periods of MVFR are possible across the east
coast terminals through the mid afternoon hours. Southeasterly
flow will continue through this evening. At KAPF, winds will
remain west southwesterly as the Gulf breeze pushes inland.

&&

.MARINE...

The winds will be swinging from the easterly direction this
afternoon to a south southwest direction Tuesday through rest of
this week with wind speeds of 5 to 10 knots. This will keep the seas
at 2 feet or less in both the Atlantic and Gulf waters of South
Florida through this week.

&&

.BEACHES...

The wind flow will be more of a south to southwest direction this
week over South Florida. This will allow for the threat of rip
currents to decrease along the east coast beaches of South Florida.
The threat of rip currents along the west coast beaches of South
Florida could increase a little bit by late this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  92  77  92 /  10  40  20  30
West Kendall     75  92  75  94 /  10  40  20  30
Opa-Locka        76  92  76  93 /  10  40  10  30
Homestead        75  89  75  92 /  10  20  20  30
Fort Lauderdale  77  91  78  92 /  10  50  20  40
N Ft Lauderdale  77  91  78  92 /  10  50  10  40
Pembroke Pines   76  92  76  92 /  10  40  10  40
West Palm Beach  76  92  76  93 /  10  50  10  40
Boca Raton       77  91  77  92 /  10  40  20  30
Naples           77  89  78  89 /  30  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...BNB
Tuesday Night through Monday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 30, 4:18 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
418 PM EDT Mon Aug 30 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
418 PM EDT Mon Aug 30 2021

...Scattered Thunderstorms Interior and West This Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms will continue over the
interior and western sections this evening. A few storms could
become strong over these areas containing heavy downpours and gusty
winds.

Wind: The strongest thunderstorms could contain wind gusts in excess
of 50 mph this evening.

Flooding: Localized flooding is possible over the interior and
western sections this evening.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the local South Florida waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period, mainly interior and west coast areas, with
locally gusty winds, frequent lightning, and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 30, 3:46 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Mon Aug 30 2021

FLZ073-075-174-302030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
346 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 430 PM EDT...

At 346 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Everglades National Park, or 18 miles west of Homestead General
Airport. This storm was nearly stationary.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Everglades National Park, Pa-Hay-Okee Overlook and Mahogany Hammock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2514 8091 2542 8114 2566 8087 2550 8058
      2526 8069 2521 8077 2522 8078 2521 8079
      2522 8080 2522 8081 2521 8085 2520 8085
      2520 8080 2518 8084 2518 8087 2517 8090
      2515 8090
TIME...MOT...LOC 1946Z 039DEG 3KT 2550 8084

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 30, 4:38 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Mon Aug 30 2021

FLZ070-073-075-302115-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
438 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and Miami-Dade Counties through 515
PM EDT...

At 438 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Loop
Road Ee Center, or 26 miles east of Chokoloskee, moving northwest at
10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport and Big Cypress
National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2580 8079 2566 8095 2581 8117 2603 8095
TIME...MOT...LOC 2038Z 129DEG 7KT 2580 8094

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 30, 5:12 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Mon Aug 30 2021

FLZ069-070-073-075-302200-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
512 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southeastern Collier
and north central Mainland Monroe Counties through 600 PM EDT...

At 511 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
south of Big Cypress National Preserve, or 19 miles east of
Chokoloskee. This storm was nearly stationary.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Big Cypress National Preserve and Copeland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2593 8086 2572 8109 2596 8137 2617 8106
TIME...MOT...LOC 2111Z 121DEG 4KT 2586 8105

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 30, 5:57 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Mon Aug 30 2021

FLZ066-069>071-073-075-302245-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
557 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade, south central
Hendry and southern Broward Counties through 645 PM EDT...

At 557 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Big
Cypress National Preserve, or 17 miles northeast of Everglades City,
moving northwest at 10 mph.

HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Loop Road Ee Center, Carnestown, Dade-Collier Training Airport,
Copeland, Hendry Correctional, Big Cypress National Preserve,
Fortymile Bend, Miccosukee Indian Reservation, Plantation Island,
Fakahatchee Strand State Preserve, Miles City, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2610 8070 2572 8083 2569 8127 2605 8149
      2634 8122
TIME...MOT...LOC 2157Z 132DEG 9KT 2600 8116

FUNNEL CLOUD...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Aug 30, 6:15 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
615 PM EDT Mon Aug 30 2021

FLZ071>073-302245-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
615 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 645 PM EDT...

At 615 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Intersection Krome And U.S. 27, or 10 miles west of Pembroke Pines,
moving northwest at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Pembroke Pines, Miramar, Weston, Mile Marker 30 On Alligator Alley
and Intersection Alligator Alley And Miami Canal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2606 8036 2587 8050 2599 8075 2622 8064
TIME...MOT...LOC 2215Z 126DEG 11KT 2600 8051

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 30, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Mon Aug 30 2021

FLZ066-070-302330-
Hendry FL-Inland Collier County FL-
641 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of central Collier and
southern Hendry Counties through 730 PM EDT...

At 641 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Hendry
Correctional, or 8 miles southeast of Ave Maria, moving northwest at
30 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Felda, Orangetree, Hendry
Correctional, Big Cypress Seminole Reservation, Big Corkscrew Island,
Big Cypress National Preserve, Corkscrew Swamp Sanctuary, Sunniland,
Bunker Hill, Miles City, Deep Lake and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2651 8156
      2666 8127 2625 8089 2598 8128 2632 8171
TIME...MOT...LOC 2241Z 132DEG 25KT 2628 8131

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:31 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Aug 30, 1:47 PM EDTSpecial Weather StatementMFLBroward28 min
Aug 30, 3:46 PM EDTSpecial Weather StatementMFLMonroe44 min
Aug 30, 4:38 PM EDTSpecial Weather StatementMFLMonroe37 min
Aug 30, 5:12 PM EDTSpecial Weather StatementMFLCollier48 min
Aug 30, 5:57 PM EDTSpecial Weather StatementMFLCollier48 min
Aug 30, 6:15 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 30, 7:35 PM EDTSpecial Weather StatementMFLHendry40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.